MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Stretched (1601); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure summary: it was reported to boston scientific corporation that an advanix biliary was to be implanted to treat strictures in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.Event summary: during preparation, the black guide catheter was stretched.Another advanix naviflex stent was used to complete the procedure.Patient status: there were no reported patient complications as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation finding of guide catheter detached/separated.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040611 captures the reportable investigation finding of guide catheter detached/separated.Block h10: an advanix naviflex biliary was received for analysis.Visual inspection revealed that the guide catheter was detached from the delivery system, while no damages were noted on the delivery system.Microscopic inspection found that the suture hole was torn.No other problems were noted with the stent or delivery system.Based on the information available, the investigation concluded that the reported event of guide catheter stretched cannot be confirmed.Additionally, detached guide catheter and suture hole torn were most likely due to procedural factors as lesion characteristics, handling of the device, the technique used by the physician (force applied), could have resulted in the damages encountered in the device, these damages could have been perceived as stretched in the guide catheter during the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18679232
Report Number3005099803-2024-00363
Device Sequence Number17683941
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2025
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0032625120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown